Alert archive / North Dakota / Blizzard Watches in 2014

Blizzard Watch 3, NWS Bismarck, ND

January 25, 201432 counties in North Dakota

NWS Bismarck, ND issued this blizzard watch at Jan 25, 2014, 2:14 AM MST for 32 counties in North Dakota. It took effect at Jan 25, 2014, 11:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 25, 2014, 2:14 AM MST (09:14 UTC)
In effect from
Jan 25, 2014, 11:00 PM MST
Expired
Jan 25, 2014, 11:25 AM MST
In force
Issued by
NWS Bismarck, ND
All 32 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2014-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2014-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

726 
WWUS43 KBIS 250914
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
314 AM CST SAT JAN 25 2014

...BLIZZARD WATCH IN EFFECT SUNDAY...

.A STRONG ARCTIC FRONT IS FORECAST TO SURGE THROUGH WESTERN AND
CENTRAL NORTH DAKOTA EARLY SUNDAY. WIND GUSTS UP TO 55 MPH WILL BE
POSSIBLE...MAINLY SUNDAY MORNING. THE COMBINATION OF STRONG WINDS
AND SNOW COULD GENERATE WHITEOUT CONDITIONS OVER WESTERN AND
CENTRAL NORTH DAKOTA ALL DAY SUNDAY.

HAZARDOUS DRIVING CONDITIONS AND SPOTTY POWER OUTAGES WILL BE
POSSIBLE SUNDAY. IF YOU MUST TRAVEL SUNDAY...BE SURE TO CARRY A
WINTER SURVIVAL KIT.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-252200-
/O.NEW.KBIS.BZ.A.0003.140126T0600Z-140127T0600Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
314 AM CST SAT JAN 25 2014 /214 AM MST SAT JAN 25 2014/

...BLIZZARD WATCH IN EFFECT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A BLIZZARD
WATCH...WHICH IS IN EFFECT SUNDAY.

* TIMING...SUNDAY.

* WINDS/VISIBILITY...NORTHWESTERLY WIND GUSTS UP TO 55 MPH AND
  SNOW REDUCING VISIBILITIES TO ONE QUARTER MILE OR LESS WILL BE
  POSSIBLE.

* MAIN IMPACTS...HAZARDOUS TRAVEL AND SPOTTY POWER OUTAGES
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR SNOW...AND OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL EXTREMELY
DANGEROUS.

&&

$$

TM/NH
2 follow-up statements
588 
WWUS43 KBIS 251612
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1012 AM CST SAT JAN 25 2014

...BLIZZARD WATCH IN EFFECT SUNDAY...

.A STRONG ARCTIC FRONT IS FORECAST TO SURGE THROUGH WESTERN AND
CENTRAL NORTH DAKOTA EARLY SUNDAY. WIND GUSTS OVER 55 MPH WILL BE
POSSIBLE...MAINLY SUNDAY MORNING. THE COMBINATION OF STRONG WINDS
AND SNOW COULD GENERATE WHITEOUT CONDITIONS OVER NORTHWEST AND
CENTRAL NORTH DAKOTA ALL DAY SUNDAY.

HAZARDOUS DRIVING CONDITIONS AND SPOTTY POWER OUTAGES WILL BE
POSSIBLE SUNDAY. IF YOU MUST TRAVEL SUNDAY...BE SURE TO CARRY A
WINTER SURVIVAL KIT.

NDZ031>033-040-041-043-044-251715-
/O.CAN.KBIS.BZ.A.0003.140126T0600Z-140127T0600Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
912 AM MST SAT JAN 25 2014

...BLIZZARD WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE
BLIZZARD WATCH. 

VERY STRONG WINDS...BUT LITTLE SNOW IS EXPECTED OVER SOUTHWEST
NORTH DAKOTA. THEREFORE THE BLIZZARD WARNING HAS BEEN REPLACED
WITH A HIGH WIND WARNING. THERE COULD BE AREAS OF REDUCED
VISIBILITIES DOWN TO A HALF MILE IN SNOW AND BLOWING SNOW LATE
TONIGHT THROUGH MID MORNING SUNDAY...BUT WIDESPREAD BLIZZARD
CONDITIONS ARE NOT EXPECTED.

$$

NDZ001>005-009>013-017>023-025-034>037-042-045>048-050-051-260015-
/O.CON.KBIS.BZ.A.0003.140126T0600Z-140127T0600Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK...
STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
1012 AM CST SAT JAN 25 2014 /912 AM MST SAT JAN 25 2014/

...BLIZZARD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY EVENING...

* TIMING...SUNDAY.

* WINDS/VISIBILITY...NORTHWESTERLY WIND GUSTS UP TO 55 MPH AND 
  SNOW REDUCING VISIBILITIES TO ONE QUARTER MILE OR LESS WILL BE 
  POSSIBLE. 

* MAIN IMPACTS...HAZARDOUS TRAVEL AND SPOTTY POWER OUTAGES 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR SNOW...AND OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL EXTREMELY
DANGEROUS.

&&

$$
225 
WWUS43 KBIS 251825
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1225 PM CST SAT JAN 25 2014

...BLIZZARD WARNING FOR NORTH CENTRAL NORTH DAKOTA THROUGH THE
JAMES RIVER VALLEY TONIGHT THROUGH SUNDAY...

.TWO TO FOUR INCHES OF FRESHLY FALLEN SNOW TODAY...WILL COMBINE
WITH STRONG NORTHERLY WINDS GUSTING OVER 50 MPH TONIGHT THROUGH
SUNDAY TO CREATE WHITEOUT CONDITIONS ACROSS THE NORTH CENTRAL AND THE
JAMES RIVER VALLEY. THIS INCLUDES BOWBELLS AND STANLEY...THROUGH
MINOT...ROLLETE...RUGBY...GARRISON...MCCLUSKY...CARRINGTON...STEELE
AND JAMESTOWN...THROUGH WISHEK AND ASHLEY. DANGEROUS WIND CHILLS
TO 35 BELOW ARE ALSO EXPECTED BY SUNDAY EVENING.

TRAVEL WILL BECOME EXTREMELY HAZARDOUS IF NOT IMPOSSIBLE TONIGHT
THROUGH SUNDAY. RECONSIDER TRAVEL PLANS. IF YOU ABSOLUTELY MUST
TRAVEL...CARRY A WINTER SURVIVAL KIT...ADVISE OTHERS OF YOUR PLANS
AND REMAIN WITH THE VEHICLE IF YOU BECOME STRANDED.

NDZ001-009-017>020-034-035-042-045-046-251930-
/O.CAN.KBIS.BZ.A.0003.140126T0600Z-140127T0600Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-MERCER-OLIVER-MORTON-BURLEIGH-GRANT-
SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY...
KILLDEER...BEULAH...HAZEN...CENTER...MANDAN...BISMARCK...ELGIN...
FORT YATES...LINTON
1225 PM CST SAT JAN 25 2014 /1125 AM MST SAT JAN 25 2014/

...BLIZZARD WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS REPLACED THE BLIZZARD
WATCH WITH A HIGH WIND WARNING. 


$$

NDZ002>005-010>013-021>023-025-036-037-047-048-050-051-260230-
/O.UPG.KBIS.BZ.A.0003.140126T0600Z-140127T0600Z/
/O.NEW.KBIS.BZ.W.0003.140126T0600Z-140127T0300Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...GARRISON...MCCLUSKY...
HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON...EDGELEY...
ASHLEY...OAKES
1225 PM CST SAT JAN 25 2014

...BLIZZARD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM CST
SUNDAY.

* TIMING...TONIGHT THROUGH SUNDAY.

* WINDS/VISIBILITY...NORTHWESTERLY WIND GUSTS OVER 50 MPH AND
  BLOWING SNOW REDUCING VISIBILITIES TO ONE QUARTER MILE OR LESS.

* MAIN IMPACTS...TRAVEL WILL BECOME EXTREMELY HAZARDOUS...IF NOT
  IMPOSSIBLE. 

* SNOW ACCUMULATIONS...TWO TO FOUR INCHES TODAY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SNOW...AND OR BLOWING SNOW...COUPLED WITH
STRONG WINDS...WILL RESULT IN EXTREMELY POOR VISIBILITIES. THIS
WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY
DANGEROUS. IF YOU ABSOLUTELY MUST TRAVEL...HAVE A WINTER SURVIVAL
KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

AYD/TWH

What forecasters said that day

The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this blizzard watch went out at Jan 25, 12:47 AM MST, 1 hour 27 minutes earlier.

Area forecast discussion, Jan 25, 12:47 AM MST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
147 AM CST SAT JAN 25 2014

.UPDATE...

ISSUED AT 147 AM CST SAT JAN 25 2014

CLOUDS ARE CLEARING FROM NORTH TO SOUTH ALONG TO EAST OF THE
HIGHWAY 83 CORRIDOR EARLY THIS MORNING AS SURFACE HIGH PRESSURE
MOVES SOUTH INTO CENTRAL AND EASTERN NORTH DAKOTA. CLOUDS AND
LINGERING LIGHT SNOW OR RAIN WILL PERSIST WEST NEAR A STATIONARY
BOUNDARY.

MAIN UPDATES WERE MAINLY TO ADJUST SKY COVER AND HOURLY
TEMPERATURE TRENDS.

UPDATE ISSUED AT 820 PM CST FRI JAN 24 2014

A PRESSURE RISE OF 6-7 MB IN 3 HOURS ON MSAS GRIDDED DATA MOVING
DOWN THE RED RIVER VALLEY AT THIS TIME. EVEN WITH THIS CURRENT
WINDS AND RESULTING BLOWING SNOW NOT SIGNIFICANT ACROSS THE JAMES
RIVER VALLEY NORTH THROUGH THE WESTERN DEVILS LAKE BASIN. ALSO
WINDS DIMINISHING RAPIDLY ACROSS THE WEST. FEEL AT THIS TIME IT IS
SAFE TO CANCEL THE ADVISORIES AND HANDLE THE BRIEF PERIOD OF SNOW
AND BLOWING SNOW DOWN THE JAMS RIVER VALLEY WITH SPECIAL WEATHER
STATEMENTS IF NEED BE. SEEING UPPER END OF WIND GUSTS AT 39 MPH
NEAR SELFRIDGE AND WISHEK. THESE GUSTS SHOULD TRAIL OFF THIS
EVENING.

UPDATE ISSUED AT 623 PM CST FRI JAN 24 2014

LATEST RADAR LOOPS SHOW AN AREA OF RETURN ACROSS EAST CENTRAL
NORTH DAKOTA. SEVERAL LOCATIONS SHOWING 1 MILE IN SNOW/MIXED
PRECIP BETWEEN JAMESTOWN AND RUGBY. SO FAR VSBYS AND WINDS NOT UP TO
ADVISORY STANDARDS...BUT THIS MAY BE TOO SOON TO JUDGE AS WINTER
WEATHER ADVISORY JUST BEGINNING AT 00Z. WILL WAIT TO EVALUATE THE
WINTER WEATHER ADVISORY UNTIL 9 PM. COLDER AIR AND WINDS COULD
RAISE THE THREAT OF BLOWING SNOW ACROSS THE JAMES RIVER VALLEY.
OTHERWISE...WILL WAIT FOR THE 9 PM UPDATE TO DO ANY MAJOR CHANGES.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 302 PM CST FRI JAN 24 2014

MULTIPLE HAZARDS ARE IN EFFECT OR WILL BEGIN IN THE NEXT FEW
HOURS. CURRENTLY WINDS ARE GUSTING TO 40 MPH OR HIGHER AT
BOWMAN...HETTINGER...CENTER...GLEN ULLIN AND FRYBURG. THE WIND
ADVISORY WEST LOOKS GOOD. THERE ARE SOME QUESTIONS THOUGH ON THE
WINTER WEATHER ADVISORY FOR EASTERN PORTIONS OF CENTRAL NORTH
DAKOTA. TEMPERATURES HAVE WARMED ABOVE FREEZING...THUS LIMITING
THE BLOWING SNOW POTENTIAL. LATEST MODEL GUIDANCE IS NOT AS
IMPRESSIVE WITH WINDS OVER THIS AREA THIS EVENING...AND CURRENT
OBSERVATIONS ARE NOT INDICATING STRONG WINDS UPSTREAM IN CANADA.
HOWEVER THE 12 UTC GFS/ECMWF INDICATES A PERIOD OF +40KT WINDS
OVER NORTH CENTRAL AND EASTERN NORTH DAKOTA AROUND 00 UTC WITH
STRONG LOW LEVEL LAPSE RATES...THAT DROPS SOUTH THROUGH THE
EVENING. AND NEAR 12 MB 6 HOUR PRESSURE RISES DROPPING INTO
EASTERN NORTH DAKOTA BY 06 UTC. ALSO...STILL SHOULD BE A LITTLE
LIGHT SNOW REMAINING ESPECIALLY ACROSS THE NORTH. THUS WILL KEEP
OUR CURRENT ADVISORIES AS IS AND THE EVENING SHIFT CAN DROP THEM
IF THE WINDS DO NOT MATERIALIZE. WE DID SHORTEN THE WINTER WEATHER
ADVISORY...ENDING AT 07 UTC INSTEAD OF 12 UTC...AS THE STRONGEST
WINDS SHOULD DROP SOUTH OF THE STATE SHORTLY AFTER 06 UTC.

A BAROCLINIC ZONE SETS UP OVER WESTERN NORTH DAKOTA LATE TONIGHT
AND THEN SHIFTS BACK TO THE EAST ON SATURDAY. BETTER ISENTROPIC
LIFT OCCURS AS THE BAROCLINIC ZONE LIFTS THROUGH CENTRAL AND
EASTERN NORTH DAKOTA. SNOW AMOUNTS WILL LIKELY BE MINIMAL SOUTH AND
WEST OF THE MISSOURI RIVER...WITH INCREASING AMOUNTS AS YOU MOVE
NORTH AND EAST. THE TURTLE MOUNTAINS COULD SEE 2-3 INCHES OF SNOW
BY LATE SATURDAY AFTERNOON.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 302 PM CST FRI JAN 24 2014

THE HIGHLIGHTS OF THE EXTENDED FORECAST ARE THE POTENTIAL FOR
BLIZZARD CONDITIONS LATE SATURDAY NIGHT INTO SUNDAY AND DANGEROUS
WIND CHILLS TO FOLLOW.

THE 12 UTC GUIDANCE SUITE IS IN GOOD AGREEMENT ON ANOTHER ARCTIC
FRONT PROPAGATING INTO NORTH DAKOTA FROM SOUTHERN CANADA LATE
SATURDAY NIGHT INTO SUNDAY. STRONG ISALLOBARIC FORCING WITH 0.5 KM
WINDS OF 45-50 KTS....STEEP LOW LEVEL LAPSE RATES AND COLD AIR
ADVECTION ALL POINT TO ANOTHER POTENTIAL HIGH WIND EVENT. IN LIGHT
OF THE SNOWFALL FROM SATURDAY...WIDESPREAD BLOWING SNOW IS
POSSIBLE. BLIZZARD CONDITIONS ARE CERTAINLY NOT OUT OF THE
QUESTION FROM THE NORTH CENTRAL THROUGH THE JAMES RIVER
VALLEY...WITH ADDITIONAL LIGHT FALLING SNOW SUNDAY TO FURTHER REDUCE
VISIBILITIES. GIVEN THE CURRENT WIND AND WINTER WEATHER ADVISORIES
IN PLACE IN THE SHORT TERM...WILL DEFER ANY WIND AND BLIZZARD
HEADLINES FOR NOW. HOWEVER...WOULD NOT BE SURPRISED IF WATCHES ARE
ISSUED LATE TONIGHT OR EARLY SATURDAY MORNING. THEREAFTER...DANGEROUS
WIND CHILLS ARE POSSIBLE FOR MUCH OF THE AREA SUNDAY NIGHT THROUGH
MONDAY NIGHT WITH ARCTIC HIGH PRESSURE IN PLACE.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)

ISSUED AT 147 AM CST SAT JAN 25 2014

CURRENT HAZARDS TO AVIATION INCLUDE MVFR WITH ISOLATED IFR
CONDITIONS IN SNOW AND CEILINGS WEST AND SOUTH CENTRAL FOR KISN-
KDIK-KBIS-KJMS. WILL SEE GRADUALLY IMPROVING CONDITIONS FOR KBIS
AND KJMS...WITH STRATUS AND ISOLD -SHSN PERSISTING AT KISN AND
KDIK THIS MORNING. SNOW WILL REDEVELOP NORTHWEST TO SOUTHEAST ON
SATURDAY AS ANOTHER STORM SYSTEM APPROACHES...IMPACTING KMOT-
KJMS WITH MVFR TO IFR CONDITIONS IN SNOW. WINDS WILL THEN RAMP UP
WEST SAT AFTERNOON SPREADING EAST SATURDAY NIGHT RESULTING IN
BLOWING SNOW.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...NH
SHORT TERM...TWH
LONG TERM...AYD
AVIATION...NH
Hazardous weather outlook, Jan 24, 7:45 PM MST, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
845 PM CST FRI JAN 24 2014

NDZ001>003-009>011-017>021-031>035-040>046-257455-
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
845 PM CST FRI JAN 24 2014 /745 PM MST FRI JAN 24 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ONE TO THREE INCHES OF SNOW IS FORECAST ACROSS THE CENTRAL AND
NORTHWEST ON SATURDAY...WITH LESS THAN ONE INCH ACROSS THE
SOUTHWEST. VERY STRONG NORTHERLY WINDS WITH GUSTS IN EXCESS OF 50
MPH ARE POSSIBLE LATE SATURDAY NIGHT INTO SUNDAY. THESE WINDS MAY
CREATE NEAR BLIZZARD CONDITIONS IN BLOWING SNOW...ESPECIALLY
ACROSS PORTIONS OF THE NORTHWEST AND CENTRAL WHERE GREATER AMOUNTS
OF LOOSE SNOW ARE EXPECTED TO BE IN PLACE.

DANGEROUS WIND CHILLS ARE POSSIBLE SUNDAY NIGHT THROUGH MONDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-257455-
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
845 PM CST FRI JAN 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ONE TO THREE INCHES OF SNOW IS FORECAST ACROSS THE CENTRAL AND
NORTHWEST ON SATURDAY. VERY STRONG NORTHERLY WINDS WITH GUSTS IN
EXCESS OF 50 MPH ARE POSSIBLE LATE SATURDAY NIGHT INTO SUNDAY.
THESE WINDS MAY CREATE NEAR BLIZZARD CONDITIONS IN BLOWING
SNOW...ESPECIALLY ACROSS PORTIONS OF THE NORTHWEST AND CENTRAL
WHERE GREATER AMOUNTS OF LOOSE SNOW ARE EXPECTED TO BE IN PLACE.

DANGEROUS WIND CHILLS ARE POSSIBLE SUNDAY NIGHT THROUGH MONDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TWH/AYD/WAA

In the hours before

Special weather statement, Jan 24, 9:24 PM MST, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1024 PM CST FRI JAN 24 2014

NDZ002-010-011-250630-
BURKE-MOUNTRAIL-WARD-
INCLUDING THE CITIES OF...BOWBELLS...NEW TOWN...MINOT
1024 PM CST FRI JAN 24 2014

...ICY ROADS NORTH CENTRAL...

A LITTLE LIGHT FREEZING MIST HAS LEFT ROADS SLIPPERY ACROSS THE NORTH
CENTRAL THIS EVENING. THIS INCLUDES THE MINOT AREA NORTH TO THE
AIRBASE. ROADS MAY BECOME SLIPPERY SOUTH ON HIGHWAY 83 AND ALONG
HIGHWAY 2 AS WELL. COLDER AIR IS MOVING IN AND THE WET ROADS MAY
FREEZE. USE CAUTION WHEN DRIVING TONIGHT AROUND THE MINOT AREA.
REMEMBER THE NORTH DAKOTA HIGHWAY PATROL ADVISES AVOIDING CRUISE
CONTROL WHEN ROADS ORE SLIPPERY.

WAA
Special weather statement, Jan 25, 12:59 AM MST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
159 AM CST SAT JAN 25 2014

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-251000-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
159 AM CST SAT JAN 25 2014 /1259 AM MST SAT JAN 25 2014/

...STRONG WINDS AND NEAR BLIZZARD CONDITIONS POSSIBLE LATE
SATURDAY NIGHT INTO SUNDAY...

A VERY STRONG STORM SYSTEM WILL IMPACT THE REGION OVER THE
WEEKEND. ONE TO THREE INCHES OF SNOW IS FORECAST FROM NORTHWEST
NORTH DAKOTA...EAST ACROSS CENTRAL AND EASTERN NORTH DAKOTA
SATURDAY AFTERNOON AND EVENING. LESS THAN ONE INCH IS FORECAST
ACROSS THE SOUTHWEST. VERY STRONG NORTHERLY WINDS WITH GUSTS IN
EXCESS OF 50 MPH ARE POSSIBLE LATE SATURDAY NIGHT INTO SUNDAY
BEHIND AN ARCTIC COLD FRONT. THESE WINDS MAY CREATE NEAR BLIZZARD
CONDITIONS IN BLOWING SNOW...ESPECIALLY ACROSS PORTIONS OF THE
NORTHWEST AND CENTRAL WHERE GREATER AMOUNTS OF LOOSE SNOW ARE
EXPECTED TO BE IN PLACE. TRAVEL MAY BECOME HAZARDOUS SATURDAY INTO
SUNDAY. THOSE WITH TRAVEL PLANS SHOULD CONTINUE TO MONITOR THE
LATEST FORECASTS.

NH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 8:58 AM MSTHigh Wind WarningBISAdams, Billings, Bowman, Burleigh, Divide, Dunn and 10 more33 hr
Jan 25, 11:25 AM MSTBlizzard WarningBISBottineau, Burke, Burleigh, Dickey, Divide, Dunn and 18 more32 hr

Nearby

Blizzard Watches in North Dakota, 2014Every blizzard watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.